Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 150, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 1, 2023, 12:29 PM EDT for 5 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2023, 12:29 PM EDT (16:29 UTC)
- Expired
- Apr 1, 2023, 1:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
795
WUUS52 KFFC 011629
SVRFFC
GAC197-249-259-261-307-011715-
/O.NEW.KFFC.SV.W.0150.230401T1629Z-230401T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1229 PM EDT Sat Apr 1 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Marion County in west central Georgia...
Northeastern Stewart County in west central Georgia...
Webster County in west central Georgia...
Southern Schley County in west central Georgia...
Western Sumter County in west central Georgia...
* Until 115 PM EDT.
* At 1229 PM EDT, a severe thunderstorm was located near Brooklyn, or
near Lumpkin, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Americus, Lumpkin, Ellaville, Preston, Richland, Plains, Sumter,
Seminole, Charles, Kimbrough, Westville, Croxton Crossroads, New
Era, La Crosse, Brooklyn, Draneville, Friendship, Maddox, Bumphead
and Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3202 8485 3222 8483 3226 8422 3223 8422
3223 8419 3210 8409 3193 8422
TIME...MOT...LOC 1629Z 271DEG 44KT 3212 8474
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
666
WWUS52 KFFC 011651
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1251 PM EDT Sat Apr 1 2023
GAC259-011701-
/O.CAN.KFFC.SV.W.0150.000000T0000Z-230401T1715Z/
Stewart GA-
1251 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEWART COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3199 8465 3203 8465 3203 8464 3215 8464
3216 8465 3218 8463 3219 8464 3222 8464
3223 8465 3226 8422 3223 8422 3223 8419
3210 8409 3193 8422
TIME...MOT...LOC 1651Z 271DEG 44KT 3211 8442
$$
GAC197-249-261-307-011715-
/O.CON.KFFC.SV.W.0150.000000T0000Z-230401T1715Z/
Marion GA-Webster GA-Schley GA-Sumter GA-
1251 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHERN MARION...WEBSTER...SOUTHERN SCHLEY AND WESTERN SUMTER
COUNTIES...
At 1251 PM EDT, a severe thunderstorm was located over Friendship, or
7 miles northeast of Preston, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Americus, Ellaville, Preston, Plains, Weston, Sumter, Seminole,
Kimbrough, Croxton Crossroads, New Era, La Crosse, Draneville,
Friendship, Maddox, Bumphead, Church Hill, Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8465 3203 8465 3203 8464 3215 8464
3216 8465 3218 8463 3219 8464 3222 8464
3223 8465 3226 8422 3223 8422 3223 8419
3210 8409 3193 8422
TIME...MOT...LOC 1651Z 271DEG 44KT 3211 8442
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$415
WWUS52 KFFC 011701
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
101 PM EDT Sat Apr 1 2023
GAC197-011711-
/O.CAN.KFFC.SV.W.0150.000000T0000Z-230401T1715Z/
Marion GA-
101 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3199 8465 3203 8465 3213 8443 3218 8442
3223 8443 3223 8441 3225 8441 3226 8422
3223 8422 3223 8419 3210 8409 3193 8422
TIME...MOT...LOC 1701Z 271DEG 44KT 3211 8427
$$
GAC249-261-307-011715-
/O.CON.KFFC.SV.W.0150.000000T0000Z-230401T1715Z/
Webster GA-Schley GA-Sumter GA-
101 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHERN WEBSTER...SOUTHERN SCHLEY AND WESTERN SUMTER COUNTIES...
At 101 PM EDT, a severe thunderstorm was located near Americus,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Americus, Ellaville, Preston, Plains, Weston, Sumter, Kimbrough,
Croxton Crossroads, New Era, La Crosse, Friendship, Maddox, Bumphead,
Centerpoint, Dumas and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8465 3203 8465 3213 8443 3218 8442
3223 8443 3223 8441 3225 8441 3226 8422
3223 8422 3223 8419 3210 8409 3193 8422
TIME...MOT...LOC 1701Z 271DEG 44KT 3211 8427
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$047
WWUS52 KFFC 011707
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
107 PM EDT Sat Apr 1 2023
GAC249-011717-
/O.CAN.KFFC.SV.W.0150.000000T0000Z-230401T1715Z/
Schley GA-
107 PM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3197 8454 3213 8443 3217 8442 3216 8418
3210 8409 3193 8422
TIME...MOT...LOC 1707Z 271DEG 44KT 3211 8418
$$
GAC261-307-011715-
/O.CON.KFFC.SV.W.0150.000000T0000Z-230401T1715Z/
Webster GA-Sumter GA-
107 PM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHEASTERN WEBSTER AND WESTERN SUMTER COUNTIES...
At 107 PM EDT, a severe thunderstorm was located over New Era, or
near Americus, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Americus, Plains, Sumter, Friendship, Maddox, Croxton Crossroads, New
Era and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3197 8454 3213 8443 3217 8442 3216 8418
3210 8409 3193 8422
TIME...MOT...LOC 1707Z 271DEG 44KT 3211 8418
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:27 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 1, 7:27 AM EDT, 5 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 727 AM EDT Sat Apr 1 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 428 AM EDT Sat Apr 1 2023 As of 0830z (4:30 AM) this morning, a NE-to-SW oriented line of convection with embedded supercells is nearing the NW corner of the state. The line is progged to push through Metro Atlanta and Athens between 11z-15z, and push through Macon and Columbus between 13z-18z. As far as the SPC Convective Outlook valid until 12z, far NW GA remains under a Slight Risk with the remainder of N GA roughly along and north of I-85 under a Marginal Risk. SPC/RAP mesoanalysis depicts MLCAPE peaking around 500 J/kg across this area as the line of convection moves through, along with both effective SRH and 0-1 km SRH around 200-300 m^2/s^2 and favorably curved hodographs. All this said, expect for convection to maintain intensity across the Slight and Marginal Risk areas through the morning and continue to pose a threat for damaging wind gusts and tornadoes. Speaking specifically to the tornado risk, a Tornado Watch is in effect across NW GA until 13z. After 12z, the SPC Convective Outlook picks up with a Marginal Risk generally along and south of I-20 and a Slight Risk roughly from a Columbus to Macon to Augusta line. Assuming adequate daytime heating and resulting destabilization, could see SBCAPE and MUCAPE climb to 1000-1500 J/kg across the Slight Risk area this afternoon. The environment is forecast to remain supportive of robust updrafts -- with the potential for supercells -- given hi-res models depicting sufficiently high supercell composite parameter values (which take into account MUCAPE, effective SRH, and effective bulk wind difference). In addition to damaging winds and tornadoes, severe storms this afternoon could also produce hail, though marginal mid-level lapse rates could prove to be a limiting factor. Cloud cover will clear quickly behind the line of convection as the attendant cold front pushes through. A Wind Advisory is in effect from 12z this morning to 03z Sunday (11 PM tonight) for counties along and north of I-20. Sustained winds will be 20-25 mph and gusts will be 35-40 mph as the pressure gradient tightens in the wake of the departing low pressure system that is driving the severe weather threat. Wind gusts could be even higher at elevations above 2000 feet. Much colder air will arrive overnight with Sunday morning lows in the mid-30s to to mid-50s. Sunday will be sunny to mostly sunny with afternoon highs in the upper 60s to mid-70s. Martin && .LONG TERM... (Sunday night through Friday) Issued at 428 AM EDT Sat Apr 1 2023 A cold front will bring additional chances for showers and thunderstorms for the late week into the weekend. High pressure will be in place across the CWA for the first part of next week. A cold front will begin to move out of the central US into the Mississippi River Valley by late Tuesday into Wednesday. The boundary should cross the Mississippi River on Wednesday and then move through much of the CWA on Thursday. The front will end up stalling across southern GA or the FL panhandle for the latter half of the week into the early part of the weekend as it becomes parallel to the flow in the mid levels. Models have been pushing the boundary further south from run to run and not confident that the boundary will push as far south as the northern GOMEX. So, precip chances for the end of the week into the early weekend will depend heavily on where the boundary sets up. Several waves of low pressure are progged to move east along the boundary, so the potential for locally heavy rainfall will exist along and south of where the front stalls. Models are also still progging the chance for some showers and thunderstorms overnight Sunday into Monday as a strong southern stream shortwave moves across the Gulf States. Thickness values do indicate that there is some potential for an organized area of thunderstorms and will not make any major changes to this period in the forecast. NListemaa && .AVIATION... (12Z TAFS) Issued at 710 AM EDT Sat Apr 1 2023 TSRA have begun to impact RYY and PDK, with ATL and FTY expected to get TSRA starting at 12z and AHN at 13z. This messy area of convection will clear the ATL area sites and AHN by 15z-16z with quickly improving ceilings in its wake. The convection will impact MCN and CSG between 15z-17z. SW winds are breezy ahead of the convection -- 15-20 kts with gusts of 25-30 kts. Winds will remain just as gusty after the convection moves through, although wind direction will become westerly. //ATL Confidence...12Z Update... High confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 44 72 50 70 / 0 0 10 30 Atlanta 45 71 52 70 / 0 0 20 40 Blairsville 36 68 44 65 / 0 0 10 30 Cartersville 41 70 50 70 / 0 0 20 40 Columbus 48 75 54 75 / 0 0 20 50 Gainesville 43 71 50 67 / 0 0 10 30 Macon 49 74 53 75 / 0 0 10 40 Rome 41 71 50 70 / 0 0 20 40 Peachtree City 43 72 51 73 / 0 0 20 50 Vidalia 52 76 54 78 / 0 0 0 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM EDT this evening for GAZ001>009- 011>016-019>025-027-030>039-041>055-057. && SHORT TERM...Martin LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Apr 1, 9:28 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 928 AM EDT Sat Apr 1 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 928 AM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of thunderstorms is moving through north Georgia and will move into central Georgia later this morning and afternoon. A few of the thunderstorms could be strong to severe, capable of producing damaging wind gusts. There is also some potential for isolated brief tornadoes. Heavy rain with stronger storms may also lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms will be possible again during the mid to late week as a cold front stalls across portions of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 1, 11:18 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM TSTM WND DMG 2 S ATHENS 33.93N 83.38W
04/01/2023 CLARKE GA 911 CALL CENTER
MULTIPLE TREES DOWN ON MILLEDGE AVE NEAR
EAST CAMPUS RD.
&&
KALSpecial weather statement, Apr 1, 11:22 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1122 AM EDT Sat Apr 1 2023
GAZ089>091-011600-
Chattahoochee GA-Marion GA-Muscogee GA-
1122 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Marion, southern
Muscogee and Chattahoochee Counties through NOON EDT...
At 1122 AM EDT, a strong thunderstorm was over Sand Hill, or 7 miles
southeast of Columbus, moving east at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buena Vista, Cusseta, North Fort Benning, Fort Benning/lawson Army
Air Fld, Putnam, Brantley, Vista Terrace, Jamestown/south Fort
Benning, Oakland, Manta, Zellobee, Tazewell, Doyle, Eelbeck/West Fort
Benning, Benning Hills, Avondale, Benning Park, Saint Marys Hills,
Christopher and Sand Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3223 8492 3224 8491 3225 8493 3226 8489
3230 8494 3233 8501 3238 8497 3238 8499
3239 8497 3241 8498 3242 8496 3246 8500
3255 8445 3254 8445 3252 8443 3249 8443
3243 8439 3230 8439 3229 8441 3224 8441
TIME...MOT...LOC 1522Z 262DEG 49KT 3239 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 1, 11:25 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM TSTM WND DMG SOCIAL CIRCLE 33.65N 83.71W
04/01/2023 WALTON GA 911 CALL CENTER
DOWNED TREE AT EAST HIGHTOWER TRAIL AND
JONES RD.
&&
KALSpecial weather statement, Apr 1, 11:46 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1146 AM EDT Sat Apr 1 2023
GAZ058>060-071>073-011615-
Butts GA-Putnam GA-Monroe GA-Baldwin GA-Jones GA-Jasper GA-
1146 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of northwestern
Baldwin, Putnam, northeastern Monroe, southeastern Butts, northern
Jones and Jasper Counties through 1215 PM EDT...
At 1146 AM EDT, a strong thunderstorm was over McElheneys Crossroads,
or near Monticello, moving east at 60 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Eatonton, Jackson, Monticello, Flovilla, Meriwether,
Ethridge, Berner, Resseaus Crossroads, Warfield, Willard, Plant
Harlee Branch, Blount, Hillsboro, McElheneys Crossroads,
Stanfordville, Indian Springs State Park, Adgateville, Blountsville
and Round Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3311 8399 3331 8400 3341 8329 3311 8327
TIME...MOT...LOC 1546Z 265DEG 52KT 3324 8377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 1, 12:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1200 PM EDT Sat Apr 1 2023
GAZ080-081-091>094-011630-
Macon GA-Schley GA-Peach GA-Taylor GA-Marion GA-Crawford GA-
1200 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Macon, central
Marion, southwestern Peach, south central Crawford, central Schley
and southern Taylor Counties through 1230 PM EDT...
At 1200 PM EDT, a strong thunderstorm was over Tazewell, or near
Buena Vista, moving east at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Fort Valley, Buena Vista, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Ideal, Brantley, Murrays Crossroads,
Whitewater State Park, Nakomis, Rupert, Oakland, Tazewell, Clearview,
Doyle, Saint Louis and Fountainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3219 8409 3219 8413 3223 8414 3223 8422
3224 8422 3228 8460 3251 8456 3262 8383
3244 8385 3244 8384 3238 8384 3238 8386
3229 8385 3229 8390 3228 8390 3225 8396
3217 8403
TIME...MOT...LOC 1600Z 265DEG 49KT 3239 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 1, 12:02 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1202 PM EDT Sat Apr 1 2023
GAZ090-091-102-103-011630-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
1202 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of southwestern Marion,
southern Chattahoochee, Stewart and western Webster Counties through
1230 PM EDT...
At 1202 PM EDT, a strong thunderstorm was near Omaha, or 18 miles
northwest of Lumpkin, moving east at 50 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Cusseta, Richland, Weston, Seminole, Charles, Christopher,
Kimbrough, Westville, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Manta, Zellobee, Omaha, Church Hill, Louvale and Providence
Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3204 8506 3209 8504 3213 8506 3218 8501
3220 8496 3221 8498 3222 8498 3222 8493
3224 8491 3225 8492 3226 8489 3230 8494
3232 8499 3236 8457 3216 8453 3198 8459
TIME...MOT...LOC 1602Z 272DEG 45KT 3218 8508
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:14 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 46 min |
| Apr 1, 5:41 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 23 min |
| Apr 1, 6:00 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 19 min |
| Apr 1, 6:03 AM EDT | Special Weather Statement | FFC | Gordon, Murray | 27 min |
| Apr 1, 6:23 AM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Apr 1, 6:30 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 45 min |
| Apr 1, 6:53 AM EDT | Special Weather Statement | FFC | Pickens | 37 min |
| Apr 1, 7:07 AM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 23 min |
| Apr 1, 7:10 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth, Pickens | 50 min |
| Apr 1, 7:21 AM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Apr 1, 7:25 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 35 min |
| Apr 1, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 28 min |
| Apr 1, 7:49 AM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall, White | 26 min |
| Apr 1, 7:51 AM EDT | Special Weather Statement | FFC | Cobb, Fulton, Gwinnett | 24 min |
| Apr 1, 8:01 AM EDT | Special Weather Statement | FFC | Carroll, Douglas | 29 min |
| Apr 1, 8:12 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 48 min |
| Apr 1, 8:13 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 47 min |
| Apr 1, 8:22 AM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Apr 1, 8:35 AM EDT | Special Weather Statement | FFC | Carroll, Fayette | 25 min |
| Apr 1, 8:47 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 28 min |
| Apr 1, 8:50 AM EDT | Special Weather Statement | FFC | Newton, Rockdale | 25 min |
| Apr 1, 8:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Gwinnett, Jackson, Oconee, Walton | 37 min |
| Apr 1, 8:57 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 18 min |
| Apr 1, 9:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 85 min |
| Apr 1, 9:11 AM EDT | Tornado Warning | FFC | Clayton, Fayette, Henry | 4 min |
| Apr 1, 9:14 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Newton, Rockdale, Walton | 31 min |
| Apr 1, 9:30 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee | 15 min |
| Apr 1, 9:40 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Henry, Morgan, Newton, Oconee and 3 more | 50 min |
| Apr 1, 9:53 AM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard, Henry, Spalding | 52 min |
| Apr 1, 10:18 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 42 min |
| Apr 1, 10:24 AM EDT | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 36 min |
| Apr 1, 10:26 AM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Morgan, Newton, Rockdale | 34 min |
| Apr 1, 10:50 AM EDT | Special Weather Statement | FFC | Jasper, Putnam | 10 min |
| Apr 1, 11:03 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 27 min |
| Apr 1, 11:07 AM EDT | Special Weather Statement | FFC | Greene, Morgan, Oglethorpe, Putnam, Taliaferro, Warren and 1 more | 38 min |
| Apr 1, 11:22 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
| Apr 1, 11:46 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Putnam | 29 min |
| Apr 1, 12:00 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Taylor | 30 min |
| Apr 1, 12:02 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Apr 1, 12:44 PM EDT | Special Weather Statement | FFC | Houston, Macon, Schley | 31 min |
| Apr 1, 1:13 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 36 min |
| Apr 1, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 46 min |
| Apr 1, 1:33 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| Apr 1, 1:35 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 25 min |
| Apr 1, 1:37 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 23 min |
| Apr 1, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 31 min |
| Apr 1, 2:01 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Apr 1, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Pulaski, Telfair, Wheeler, Wilcox | 60 min |
| Apr 1, 2:23 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.